Switch from bisoprolol 1.25 mg to 120mg ver... - AF Association

AF Association

22,564 members27,396 posts

Switch from bisoprolol 1.25 mg to 120mg verapamil

Dpc2019 profile image
Dpc2019

Cardioligist wants to swap me over from 1.25mg of bisoprolol to 120mg verapamil and said just switch over in the morning instead of taking bisoprolol just take verapamil.. Is that OK? Just very anxious I've. Asked him twice he said it's absolutely fine. Any feedback please..

14 Replies

Hi, I changed over from Bisolprolol to Verapamil like you and was fine. Had a slight amount of dizziness for a day as I got used to the new medication but I had that when I started Bisolprolol as well. It was minor and I have been on Verapamil ever since with no problems. Hope that helps

Dpc2019 profile image
Dpc2019 in reply to sphilcule

Thank you so much for your reply.. Im just very nervous of making the switch this morning.. 😒.. Did you just switch over following morning like me? And thank you so much a gain for reply 😊

sphilcule profile image
sphilcule in reply to Dpc2019

Yes I just did a straight swap and I was also nervous about doing it. But I was ok. I did think about reducing Bisolprolol gradually but I was on a low dose anyway so didn't bother. I was getting terrible headaches on Bisolprolol so at that stage was desperate to get off them. As I say, when I started Bisolprolol and Verapamil, I was slightly off kilter but that happened with both drugs so it didn't worry me at all and didn't last long. Just my body getting used to them. We're not medically trained so I trusted my doctor to know what they were doing.

Dpc2019 profile image
Dpc2019 in reply to sphilcule

Yeah my cardioligist has recommended the swap for a reason I guess 😁 have to trust him.. Plus my bisoprolol is lowest dose you can take.. Many thanks again for reassuring me 😊

10gingercats profile image
10gingercats in reply to Dpc2019

why does he want to change the medication. has he not explained why?Verapamil slowed my heart down to much(I had taken it for years) and so I was advised,after discussion, to take bisoprolol

Dpc2019 profile image
Dpc2019 in reply to 10gingercats

Yes my cardiologist explained that the bisoprolol is not working very well to suppress my pvc, s so he thinks this will be better for me.. 😊. Thank you for your feedback hope your well

I was having side effects from other meds when I switched to Verapamil; the switch was fine, and I felt a lot better afterwards. I find it gives me mild constipation - mind you, the beta blockers I was one blocked me completely! Plenty of roughage and walking and I cope. Good luck !

Dpc2019 profile image
Dpc2019 in reply to Jaws66

Thank you so much my friend for reassuring me. And hope your safe and well 😊

Dpc2019 profile image
Dpc2019 in reply to Jaws66

Oh and did you just swap straight over the following day?

Jaws66 profile image
Jaws66 in reply to Dpc2019

Yes.

Dpc2019 profile image
Dpc2019 in reply to Jaws66

What beta was you on by the way Jaws?

Jaws66 profile image
Jaws66 in reply to Dpc2019

I think it was atenolol.

Hi, I came off of Bisoprolol about three months ago. I was on 10 mg and cut down gradually over two weeks. I then went onto Verapamil and seem to tolerate it well. Good luck.

Dpc2019 profile image
Dpc2019 in reply to ETFCfan

Aww nice 1 well my cardioligist told me to switch over straight next morning.. I was only in 1.25mg... Took today but feel extremely tierd.. How you find it? Oh and thanks for your reply means alot as I get so anxious about things like this..

You may also like...